Nonlinear wave modulation in a prestressed thin elastic tube filled with an inviscid fluid


Demiray H.

IMA JOURNAL OF APPLIED MATHEMATICS, vol.59, no.2, pp.165-181, 1997 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 59 Issue: 2
  • Publication Date: 1997
  • Doi Number: 10.1093/imamat/59.2.165
  • Title of Journal : IMA JOURNAL OF APPLIED MATHEMATICS
  • Page Numbers: pp.165-181

Abstract

In the present work, employing the nonlinear equations of an incompressible, isotropic and elastic thin tube and the approximate equations of an incompressible inviscid fluid, and then utilizing the reductive perturbation technique the amplitude modulation of weakly nonlinear waves is examined. It is shown that the amplitude modulation of these waves is governed by a nonlinear Schrodinger equation. The result is compared with some previous works on the same subject. The modulation instability of the monochromatic wave solution is discussed for some elastic materials and initial deformation.